Hail, Pope
- When
- March 9, 1:10 AM CST
- Where
- Pope County, Russellville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.283, -93.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 12:09 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1209 AM CST SAT MAR 9 2002 BASED ON CURRENT OBS ALONG AND BEHIND THE FRONT OVER OK...WENT AHEAD AND ISSUED A WIND ADVY THRU SAT MRNG FOR MY N-CNTRL AND W-CNTRL ZONES. STILL HAVE SOME SVR STORMS TO CONTEND WITH...ALONG WITH THE TORNADO WATCH UNTIL 2 AM CST. UPDATED ZONES ALREADY SENT. ..44.. .LZK... WIND ADVISORY THROUGH SATURDAY MORNING FOR ZONES ARZ003>005... ARZ012>013...ARZ021>022...ARZ030...ARZ037>038...ARZ040>0 41...ARZ052.
ARZ003>007-012>015-021>024-030>032-037>044-052>054-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 PM CST FRI MAR 8 2002 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CST SATURDAY MORNING... TORNADO WATCH NUMBER 13 HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL... CENTRAL AND WEST-CENTRAL ARKANSAS UNTIL 200 AM SATURDAY MORNING. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS EVENING OVER NORTHERN AND WESTERN ARKANSAS. THE ACTIVITY FORMED IN ADVANCE OF A STRONG COLD FRONT THAT WAS STILL OVER OKLAHOMA AT MID EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REST OF ARKANSAS OVERNIGHT AS THE COLD FRONT PUSHES EASTWARD. WITH WARM AND UNSTABLE CONDITIONS IN PLACE ACROSS THE STATE...SOME OF THE STORMS WILL BE CAPABLE BECOMING SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS. HOWEVER...THE WIND PROFILE OVER THE REGION INDICATES SOUTHEAST WINDS AT THE SURFACE AND SOUTHWEST WINDS ALOFT. THIS CHANGE IN WIND DIRECTION WITH HEIGHT WILL RESULT IN THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS SHOULD STAYED TUNED FOR POSSIBLE ACTIVATION LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The Little Rock radar (KLZK), 94 km away, was scanning. The volume nearest the first event began at 07:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286744.